MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EPIK KNEE; INSERT, ONLAY TIBIAL, EPIK, SIZE42X9

ENCORE MEDICAL L.P. EPIK KNEE; INSERT, ONLAY TIBIAL, EPIK, SIZE42X9
Model Number 340-42-009
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to failed insert.The previous surgery and the surgery detailed in this investigation occurred 4.3 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Examination of the returned insert shows the poly was worn down most likely due to femur position.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no ncmrs (non-conforming material reports) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.The vendors certificate of compliance, for the poly, was reviewed and all material met specifications per material specification #2 revision d.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to failed insert.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to a failed djo uni medial insert.

Brand Name
EPIK KNEE
Common Device Name
INSERT, ONLAY TIBIAL, EPIK, SIZE42X9
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8595799
Report Number1644408-2019-00362
Device Sequence Number2340184
Product Code HRY
UDI-Device Identifier00888912116084
UDI-Public(01)00888912116084
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Model Number340-42-009
Device Catalogue Number340-42-009
Device Lot Number54036144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
200-01-110, LOT 679A1002; 300-01-042, LOT A1000001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR